MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE TIBIAL NAIL; INTRAMEDULLARY FIXATION ROD

CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE TIBIAL NAIL; INTRAMEDULLARY FIXATION ROD
Model Number Tibial Nail
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Seizures (2063)
Date of Event 02/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The involved nail was implanted in a patient (b)(6).Approximately 10 weeks post-operation, the patient had seizure and fell.Due to the second trauma (fall), the nail broke.Examination of the production records of the involved device did not reveal a deviation that may have contributed to the reported case.It is noted, that during the revision surgery a larger nail was implanted.Although requested, the involved nail was not available to the manufacturer for its examination.
 
Event or Problem Description
The involved product (11 mm diameter tibial nail) was implanted on (b)(6) 2016 in a patient (b)(6).According to the information provided to the company, patient fell while having a seizure, and nail broke.Nail was removed on (b)(6) 2017, and replaced with a larger nail of another company (of 12 mm diameter).

Brand Name
PICCOLO COMPOSITE TIBIAL NAIL
Common Device Name
INTRAMEDULLARY FIXATION ROD
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim street
herzeliya, 46724 11
IS  4672411
MDR Report Key6833729
Report Number9615128-2017-00001
Device Sequence Number1430641
Product Code HSB
UDI-Device Identifier07290109332390
UDI-Public(01)07290109332390(17)210401(10)QTN0181915
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K102369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/01/2021
Device Model NumberTibial Nail
Device Catalogue NumberPTN11380
Device Lot NumberQTN0181915
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2017
Initial Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient Weight113